Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 101, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 24, 2007, 5:00 PM CDT for Trinity County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2007, 5:00 PM CDT (22:00 UTC)
- Expired
- May 24, 2007, 5:26 PM CDT
- In force
- 26 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Trinity County, TX
The radar
The Houston radar (KHGX), 174 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KHGX 242200 SVRHGX TXC455-242245- /O.NEW.KHGX.SV.W.0101.070524T2200Z-070524T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 500 PM CDT THU MAY 24 2007 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TRINITY COUNTY IN SOUTHEAST TEXAS * UNTIL 545 PM CDT * AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES EAST OF SEBASTOPOL...MOVING NORTHWEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... GROVETON... STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE BUILDINGS. TAKE COVER NOW THIS STORM MAY PRODUCE LARGE DAMAGING HAIL...RESULTING IN EXTENSIVE PROPERTY DAMAGE OR SERIOUS INJURY. AVOID WINDOWS AND TAKE COVER NOW PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3085 9521 3110 9489 3132 9501 3104 9543 $$
1 follow-up statement
000 WWUS54 KHGX 242226 SVSHGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 525 PM CDT THU MAY 24 2007 TXC455-242235- /O.CAN.KHGX.SV.W.0101.000000T0000Z-070524T2245Z/ TRINITY TX- 525 PM CDT THU MAY 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR TRINITY COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. A FEW STRONG THUNDERSTORMS SOUTHWEST OF PENNINGTON AND ALSO WEST OF GROVETON WILL WILL CONTINUE TO DRIFT NORTHWEST AT 5 TO 10 MPH. RAINFALL RATES OF AROUND ONE AND ONE AND HALF INCHES WILL ACCOMPANY THESE STORMS. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3085 9521 3110 9489 3132 9501 3104 9543 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:57 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 24, 3:57 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
357 PM CDT THU MAY 24 2007
.MARINE...
WINDS ACROSS THE BAYS AND 20-60 NM WATERS HAVE MAINTAINED CAUTION
CRITERIA THROUGH TODAY. WINDS OVER THE 00-20 NM WATERS ARE
SLIGHTLY BELOW CAUTION LEVELS. THUS WILL CARRY CAUTION FLAGS FOR
THE BAYS AND 20-60 NM WATERS THROUGH MIDNIGHT...CAUTION FLAGS FOR
THE 00-60 NM GULF WATERS THROUGH SUNRISE IN ANTICIPATION OF
NEARSHORE WINDS PICKING UP WITH TIGHTENING NOCTURNAL LAND-SEA
GRADIENT. SEA HEIGHTS ARE EXPECTED TO REMAIN UNDER ADVISORY
CRITERIA. THE EXCEPTION WILL BE NEAR 7 FOOT SEAS ACROSS PORTIONS
OF THE 20-60 NM WATERS ON LATE FRIDAY...EARLY SATURDAY. DECENT
EASTERLY FETCH WILL GENERATE AN AMPLE SWELL FORECASTED TO DRIVE
FAR OFFSHORE WAVE HEIGHTS UP A FOOT OR SO AROUND MIDNIGHT. 31
&&
.PREV DISCUSSION... /ISSUED 335 PM CDT THU MAY 24 2007/
DISCUSSION...
THE SLOW PATTERN CHANGE WILL CONTINUE AS THE MID AND UPPER TROUGH
MOVES OVER TEXAS LATE THIS WEEKEND AND INTO EARLY NEXT WEEK.
CURRENTLY THE SURFACE RIDGE OVER SE TX WAS HELPING TO KEEP A BIT
DRIER AIR IN PLACE...ALTHOUGH THE CONVECTION WAS FIRING UP OVER
THE NORTHERN HALF OF THE FORECAST AREA. THE MORNING SOUNDINGS
INDICATED THAT AN ISOLATED SEVERE STORM WAS NOT OUT OF THE
QUESTION. THE VIL OF THE DAY WAS ABOUT 60 AND SO FAR THIS
AFTERNOON SOME STRONG STORMS HAVE DEVELOPED EAST OF POLK COUNTY.
EXPECT THE RAIN COVERAGE AND STORM STRENGTH TO WEAKEN CONSIDERABLY
TOWARD SUNSET. WILL REISSUE A HAZARDOUS WEATHER OUTLOOK CONCERNING
THESE STORMS.
OVER THE NEXT COUPLE OF DAYS THE MODELS ARE BUILDING THE RIDGE
SLIGHTLY MORE INTO SE TX. THIS WILL MEAN DRIER AIR AND LIKELY LESS
CHANCES OF RAIN. THE GFS AND ECMWF WERE SLOWER BY ABOUT A DAY IN
BRINGING THE UPPER TROUGH INTO THE AREA EARLY NEXT WEEK. STILL
THINK MEMORIAL DAY WILL SEE BETTER CHANCES OF RAIN THAN SUNDAY.
NOW IT LOOKS LIKE TUESDAY AND WEDNESDAY WILL SEE THE BEST CHANCES.
THE ENSEMBLE 500 MB FORECAST INDICATED STILL A BIT OF UNCERTAINTY
AND WILL NOT UP POPS ANY HIGHER AT THIS TIME FOR TUESDAY AND
WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 70 84 66 85 64 / 30 40 30 20 20
HOUSTON (IAH) 71 85 68 86 67 / 20 30 20 20 10
GALVESTON (GLS) 75 84 74 83 74 / 20 20 20 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 1 AM CDT FRIDAY FOR
THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM 1 AM CDT FRIDAY THROUGH
FRIDAY MORNING FOR THE FOLLOWING ZONES: WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH FRIDAY MORNING FOR
THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA
SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&
DISCUSSION...40
AVIATION/MARINE...31Hazardous weather outlook, May 24, 3:44 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 344 PM CDT THU MAY 24 2007 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-251200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 344 PM CDT THU MAY 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP NORTH OF THE INTERSTATE 10 CORRIDOR THIS AFTERNOON. ISOLALTED STRONG STORMS WILL BE POSSIBLE AND THERE IS AN OUTSIDE CHANCE FOR A SEVERE STORM PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. THE COVERAGE AND STRENGTH OF THE STORMS WILL DIMINISH AROUND AND AFTER SUNSET. .DAYS TWO THROUGH FOUR...FRIDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS FIVE THROUGH SEVEN...MONDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL AFFECT SOUTHEAST TEXAS MAINLY EACH AFTERNOON AND EVENING AS AN UPPER LOW MOVES ACROSS THE STATE. AT THIS TIME NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.